Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 29, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 30, 2000, 4:04 PM EDT for Wyoming County, Pennsylvania. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 2000, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 30, 2000, 6:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 80 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 302008
FFWBGM
PAC131-302200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA.
* UNTIL 600 PM EDT.
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO MOVE ACROSS
WYOMING COUNTY. THE HEAVY RAIN WILL CONTINUE TO PRODUCE LOCALIZED
FLASH FLOODING ACROSS THE AREA FOR THE NEXT 2 HOURS SO THE FLASH
FLOOD WARNING HAS BEEN EXTENDED.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL
CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS
AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. VEHICLES\ CAUGHT IN RISING WATER
SHOULD BE ABANDONED. MOVE TO HIGHER GROUND.
LAT...LON 4142 7629 4130 7612 4146 7581 4166 7579
4165 7606
$$
SPORERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:00 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SUN JUL 30 2000 STAGNANT CLOSED UPPER LOW OVER THE OHIO VALLEY WILL REMAIN IN PLACE UNTIL A NRN STREAM SYSTEM OPENS IT UP INTO A FULL AMPLITUDE TROF ON WEDNESDAY. THIS WILL SLIDE THE SFC LOW NWD INTO QUEBEC BUT KEEP THE THE REGION LOCKED IN TO THE TROPICAL MOISTURE THROUGH THE PERIOD AS BERMUDA HIGH BUILDS OVER THE SOUTHEAST. MODELS DO INDICATE A SERIES OF WEAK SHORT WAVES SLIDING NORTH ALONG THE COAST AFFECTING THE SERN ZONES. AS HAS BEEN THE TREND EXPECT A HIGHLY DIURNAL BIAS TO THE PCPN TO CONTINUE. WILL ATTEMPT TO WORD FORECAST WITH HIGHEST POPS ACROSS THE SE AND DURING THE DAY. SEE NO NEED FOR ADDITIONAL WATCHES ATTM AND WILL TAKE DOWN THE FFA FOR BROOME COUNTY WITH THE NEW PACKAGE. PERSISTENCE FORECAST WITH A SLIGHT WARMING TREND LOOKS LIKE A GOOD WAY TO GO FOR TEMPS. WORK ZONES SOON. .BGM...NONE. SPORER
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:20 PM EDT | Flash Flood Warning | BGM | Susquehanna, Wyoming | 3 hr |
| Jul 30, 3:50 PM EDT | Flash Flood Warning | BGM | Lackawanna | 3 hr |
| Jul 30, 6:08 PM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.